Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 95, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Sep 13, 2006, 9:22 PM MDT for Doña Ana County, Sierra County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2006, 9:22 PM MDT (03:22 UTC)
- Expired
- Sep 14, 2006, 12:15 AM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
Counties Doña Ana County, NM, Sierra County, NM
The radar
The El Paso radar (KEPZ), 85 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 3.4 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 546 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1423 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 307 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 140323 FFWEPZ NMC013-051-140615- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 922 PM MDT WED SEP 13 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO SOUTH CENTRAL SIERRA COUNTY IN NEW MEXICO * UNTIL 1215 AM MDT * AT 913 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HATCH AND RADIUM SPRINGS. RADAR INDICATES RAINFALL RATES OF 1 TO 2 INCHES PER HOUR IS OCCURING IN THE WARNED AREA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3226 10716 3254 10664 3297 10700 3281 10742 $$ NOVLAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 2:30 PM MDT, 6 hours 52 minutes earlier.
Area forecast discussion, Sep 13, 2:30 PM MDT, 6 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT WED SEP 13 2006 .SYNOPSIS... SHOWERS AND A FEW STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL AFFECT PORTIONS OF THE BORDERLAND TONIGHT THROUGH MIDDAY THURSDAY AS AN UPPER TROUGH WEAKENS AND MOVES NORTHEAST FROM ARIZONA. BEHIND THIS TROUGH A WESTERLY FLOW WILL DEVELOP ALOFT WHICH SHOULD BRING SEVERAL DAYS OF DRY WEATHER WITH SEASONABLY WARM TEMPERATURES. && .DISCUSSION... POTENTIAL FOR SEVERE WEATHER THIS EVENING INTO EARLY TOMORROW. UPPER LOW IS OPENING UP ATTM AND WILL CONTINUE TO WEAKEN AND MOVE NORTHEAST TONIGHT AND TOMORROW. DRY SLOT IS ALREADY KICKING OFF STRONG TO SEVERE STORMS OVER THE NORTHEASTERN TWO-THIRDS OF THE AREA. MODELS SHOW GOOD ALIGNMENT OF TROUGH FORCING...LEFT EXIT REGION OF UPPER JET...H5 COLD POCKET...LOW LEVEL MOISTURE...AND DRYING ALOFT THROUGH EARLY TOMORROW. CAPES ARE MARGINAL BUT WITH LIFTED INDICES APPROACHING -3...INSTABILITY SHOULD BE MORE THAN ADEQUATE FOR ISOLATED SEVERE HAIL AND...PERHAPS...SEVERE STRAIGHT LINE WINDS. GIVEN THE VERY FAVORABLE SHEAR PROFILE CANT EVEN RULE OUT A FUNNEL CLOUD/TORNADO SOMEWHERE IN THE CWA. ONCE THIS FIRST TROUGH MOVES BY LATE TOMORROW DRY WEATHER SHOULD FOLLOW FOR SEVERAL DAYS. BY THE MIDDLE OF NEXT TROPICAL SYSTEM MAY AFFECT THE AREA AS EARLY AS WEDNESDAY BUT DUE TO UNCERTAINTY WILL KEEP DRY FORECAST FOR NOW. && .AVIATION... && .PRELIMINARY POINT TEMPS/POPS... EL PASO 65 88 66 89 65 / 40 20 10 10 0 SIERRA BLANCA TX 62 86 63 84 60 / 40 30 20 10 0 LAS CRUCES 62 88 63 89 63 / 40 20 10 10 0 ALAMOGORDO 60 89 63 87 61 / 40 20 10 10 0 CLOUDCROFT 46 66 47 66 44 / 40 30 20 10 0 TRUTH OR CONSEQUENCES 60 87 62 86 60 / 40 30 10 10 0 SILVER CITY 55 79 55 78 55 / 50 30 10 10 0 DEMING 61 86 62 88 60 / 40 30 10 10 0 LORDSBURG 61 87 61 90 59 / 50 30 10 10 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... 02
Hazardous weather outlook, Sep 13, 10:35 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1035 AM MDT WED SEP 13 2006 NMZ022>025-030>032-TXZ055-056-132200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1035 AM MDT WED SEP 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT AN APPROACHING UPPER LEVEL LOW COMBINED WITH FAVORABLE MOISTURE AND INSTABILITY WILL PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS. ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. WIND GUSTS TO 60 MPH...HAIL TO ONE AND ONE-HALF INCHES...AND LOCAL RAINFALL OF ONE TO TWO INCHES IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY ENDING BY EVENING. A FEW STORMS MAY PRODUCE HAIL AND GUSTY WINDS EARLY. STORMS SHOULD END BY LATE AFTERNOON. DRY WEATHER IS ANTICIPATED FRIDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO PROVIDE REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MACBLAIN
In the hours before
Special weather statement, Sep 13, 6:52 PM MDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 652 PM MDT WED SEP 13 2006 NMZ031-140330- LUNA COUNTY NM- 830 PM MDT WED SEP 13 2006 ...A CLUSTER OF STRONG THUNDERSTORMS MOVING INTO DEMING NEW MEXICO... AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF STRONG THUNDERSTORMS MARCHING INTO DEMING FROM BOTH THE WEST AND SOUTH. TODAYS STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL...FUNNEL CLOUDS...AND EVEN A COUPLE OF WEAK TORNADOS. THESE STORMS ARE PRODUCING HEAVY RAIN...STRONG WINDS...AND MODERATE HAIL. UP TO AN INCH OF RAIN COULD FALL WITHIN THE NEXT HOUR PRODUCING LOCAL FLOODING OF STREETS AND ARROYOS. IN ADDITION HAIL UP TO HALF AN INCH HAS BEEN REPORTED SOUTH OF DEMING ON STATE HIGHWAY 11. WINDS UP TO 50 MPH ARE ALSO LIKELY WITH THESE STORMS. THESE STORMS ARE MOVING EAST AT 10 MPH. PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR NOAA WEATHER RADIO OR OTHER MEDIA SOURCES FOR POSSIBLE UPDATES OR WARNINGS. SEEK SHELTER IF THESE STORMS APPROACH YOUR LOCATION TAB
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.